Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 21, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jun 21, 2021, 6:56 PM CDT for Mobile County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 6:56 PM CDT (23:56 UTC)
Expired
Jun 21, 2021, 7:45 PM CDT
In force
49 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 9 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 730 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
730 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

882 
WWUS84 KMOB 212356
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
656 PM CDT Mon Jun 21 2021
 
ALZ261>263-MSZ079-220045-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-George MS-
656 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN GEORGE
COUNTIES UNTIL 745 PM CDT...

At 656 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Lucedale to 8 miles west of
Tanner Williams to Hurley to 4 miles west of Big Point, and moving
east at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes,
Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.

LAT...LON 3074 8841 3074 8860 3089 8865 3110 8806
      3089 8793 3079 8792 3080 8799 3069 8801
      3074 8803 3068 8803 3075 8804 3065 8803
      3058 8810 3062 8810 3058 8811 3053 8840
TIME...MOT...LOC 2356Z 255DEG 29KT 3085 8855 3076 8850 3064 8849 3057
8856

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:09 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 21, 4:09 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
409 PM CDT Mon Jun 21 2021

.NEAR TERM UPDATE /Now Through Tuesday/...An upper level trough
will move across the Ohio and Tennessee Valleys tonight into
Tuesday. An associated sfc cold front will move into the area during
the day on Tuesday and stall across the area Tuesday evening. Deep,
tropical moisture will remain over the area through the near term
with precipitable water values around 2 inches. The deeply moist
environment, along with ascent favored along the persistent trough
axis and approaching surface boundary will continue to support the
development of showers and thunderstorms over our through the day on
Tuesday, some of which will likely produce heavy rainfall.
Severe storms are not expected due to weak instability. Rain chances
will remain very high between 80-90% over most of our region during
this time. Storm total rainfall amounts could range up to 2 to 4
inches with locally higher totals over portions of our area by late
Tuesday afternoon, some of which could fall in a short period of
time. The latest QPF forecasts continues to indicate that the
heaviest rains will fall south and east of the heaviest rain from
Claudette. Therefore, a Flash Flood Watch is not expected at this
time. However, any heavy rain that comes down in a short period of
time could cause some minor flooding issues.

High temps on Tuesday will only be in the low 80s due to the cloud
and rain coverage. Lows tonight will range from the low 70s inland
to mid 70s near the coast. /13

&&

.SHORT TERM /Tuesday night Through Thursday night/...The upper level
trough that has been centered over the eastern CONUS finally
begins to shift northeast on Wednesday in response to the building
upper level ridge to our west, leaving our area essentially
wedged between the two features on Wednesday. However, this setup
doesn't last for long though as the upper level ridge begins
creeping east into the area by Thursday. At the surface, a weak
boundary is expected to linger across the area throughout the
short term as a surface ridge begins building in from the western
Atlantic. Thus, by Thursday, a pattern typical for the Summer
will return.

In terms of sensible weather, scattered showers and thunderstorms
can be expected each day with the greatest coverage occurring on
Wednesday. Sufficient moisture will be in place with PWAT's
generally ranging from 1.7 to 2.0 inches throughout the period.
Decent instability will be also present with MLCAPE values ranging
between 1000-2000 J/kg. Therefore, any showers and storms that
develop will likely produce heavy rainfall, frequent lightning,
and gusty winds. High temperatures will generally be in the mid to
upper 80s. Lows will be in the upper 60s to low 70s inland with
mid to upper 80s along the coast due to the influences of the
Gulf. /14

&&

.EXTENDED TERM /Friday Through Monday/...A typical summertime
pattern returns in the extended with showers and thunderstorms
being more diurnally driven. In the upper levels, a high pressure
centered over the south central US continues to extend over the
forecast area. This feature weakens and flattens out later in the
period as a series of shortwaves cross the northern great plains.
This flattening of the high will leave the area in a weak flow
state. At the surface, a high pressure over the western Atlantic
extends southwest into the forecast area causing winds to remain
southerly and generally weak. Ample moisture will also be present
in the extended due to the southerly flow off of the Gulf.
Scattered showers and thunderstorms can be expected each day, with
convection typically occurring over land in the afternoon and
lingering into the early evening. Overnight, showers and
thunderstorms can be expected over the Gulf as the landbreeze
moves offshore.

Highs will be typical for this time of year with highs in the upper
80s to low 90s. Lows will be in the low to mid 70s inland and mid
70s to low 80s along the coast. /14

&&

.MARINE...A light to moderate southwest wind flow will continue
through much of the week as a weak front approaches from the north
and stalls. The front dissipates north of the marine area with a
south to southeast flow developing late in the week. Scattered to
numerous showers and thunderstorm will continue across the area
through mid week. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  84  71  87  72  87  71  87 /  90  90  40  60  30  50  10  40
Pensacola   75  83  75  88  75  88  75  88 /  90  90  50  70  40  50  10  40
Destin      76  81  76  85  76  86  76  86 /  90  90  50  70  40  50  10  50
Evergreen   72  83  70  88  71  90  71  90 /  90  90  40  60  20  50  10  50
Waynesboro  71  80  68  86  70  88  70  87 /  90  80  30  50  20  40  10  40
Camden      71  82  69  86  70  88  70  89 /  90  80  30  50  20  40  10  40
Crestview   72  83  71  86  71  88  71  88 /  90  90  50  70  30  50  10  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Tuesday evening for ALZ265-266.

FL...High Rip Current Risk through Tuesday evening for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 21, 1:11 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Mobile AL
111 PM CDT Mon Jun 21 2021

ALZ056-058>060-FLZ205-206-211900-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-Okaloosa Inland FL-
Okaloosa Coastal FL-
111 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHEASTERN CRENSHAW...EASTERN ESCAMBIA...SOUTHEASTERN
CONECUH...COVINGTON AND EASTERN OKALOOSA COUNTIES UNTIL 200 PM CDT...

At 111 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles southwest of Red Level to 6 miles south of De
Funiak Springs, and moving east at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Crestview, Niceville, Destin, Andalusia, Opp, Valparaiso, Florala,
River Falls, Red Level, Laurel Hill, Lockhart, Dozier, Heath and
Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3039 8639 3038 8651 3045 8651
      3041 8649 3043 8644 3049 8645 3051 8642
      3048 8647 3052 8650 3046 8650 3046 8654
      3137 8688 3156 8620 3100 8619
TIME...MOT...LOC 1811Z 267DEG 44KT 3127 8676 3063 8614
Special weather statement, Jun 21, 3:56 PM CDT, 3 hours before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Mon Jun 21 2021

ALZ053-054-212145-
Clarke AL-Wilcox AL-
356 PM CDT Mon Jun 21 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...

At 356 PM CDT, the strong thunderstorm was located near Fulton, or 7
miles southwest of Thomasville, moving northeast at 55 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Thomasville, Camden, Pine Hill, Fulton and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3227 8744 3220 8736 3220 8733 3214 8728
      3215 8726 3212 8726 3212 8725 3192 8711
      3183 8740 3183 8750 3179 8752 3168 8788
      3183 8797 3199 8779 3199 8767 3201 8762
      3213 8762 3213 8752 3224 8752 3227 8749
TIME...MOT...LOC 2056Z 240DEG 49KT 3182 8778

JLH
Special weather statement, Jun 21, 6:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
656 PM CDT Mon Jun 21 2021

ALZ261>263-MSZ079-220045-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-George MS-
656 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN GEORGE
COUNTIES UNTIL 745 PM CDT...

At 656 PM CDT, the strong thunderstorms were located along a line
extending from 5 miles southeast of Lucedale to 8 miles west of
Tanner Williams to Hurley to 4 miles west of Big Point, and moving
east at 35 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Chickasaw, Satsuma, Creola, Chunchula, Gulfcrest, Axis, Semmes,
Tanner Williams, I65 And I165, Mobile Regional Airport, Wilmer, I65
And AL 158 and I10 And I65.

LAT...LON 3074 8841 3074 8860 3089 8865 3110 8806
      3089 8793 3079 8792 3080 8799 3069 8801
      3074 8803 3068 8803 3075 8804 3065 8803
      3058 8810 3062 8810 3058 8811 3053 8840
TIME...MOT...LOC 2356Z 255DEG 29KT 3085 8855 3076 8850 3064 8849 3057
8856

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:48 AM CDTSpecial Weather StatementMOBMobile42 min
Jun 21, 10:00 AM CDTSpecial Marine WarningMOB2 hr
Jun 21, 10:09 AM CDTSpecial Marine WarningMOB96 min
Jun 21, 10:44 AM CDTSpecial Weather StatementMOBMobile46 min
Jun 21, 11:01 AM CDTSpecial Weather StatementMOBBaldwin44 min
Jun 21, 11:40 AM CDTSpecial Marine WarningMOB95 min
Jun 21, 12:12 PM CDTSpecial Weather StatementMOBCovington, Escambia48 min
Jun 21, 1:11 PM CDTSpecial Weather StatementMOBCovington49 min
Jun 21, 3:56 PM CDTSpecial Weather StatementMOBWilcox49 min
Jun 21, 11:10 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa50 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.